Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What causes positve results for opiates in system?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 641 Questions
Hi. I am currently on methadone due to an injury. The place that prescribes it to me do drug testing and I have never had anything but the methadone in my system the 16 months I have been going there. Today the doctor calls me in her office to tell me that there were opiates in my system. That is impossible but they retested it and it still was in my system. I have no idea I know the drug test isn't lying twice in a row. How could this happen? How could I possibly get opiates in my system without my knowledge??? The test didn't lie and I'm very scared I could have them in my system now even because opiates are like oxy or herion and I don't have access to that kind of stuff so it has to be possibly something else I'm taking. I thought of every possible thing I've taken in the past two weeks. I take a multi vitamin, fish oil, vitamin B-12, and tart cherry capsules which is a supplement, midol for my period and then I remembered about two weeks ago I had a bad stomach bug. I was throwing up and remembered my doctor prescribed me dicyclomine over a year ago for my stomach and I had some left and took one. Could that be the reason? I had them send my urine out to a lab and I'm paying them to re-check the sample a third time but this time they will check to see exactly what kind of opiate it was. If you can offer me any in site that would be great. And I don't know if I mentioned before that they do the drug testing in a lab. Not those plastic little things you can buy at the drug store but an actual person and like I said they rechecked it again too so it wasn't a mistake on their behalf.
Posted Fri, 7 Mar 2014 in Drug Abuse
Answered by Dr. Gaurav Katiyar 53 minutes later
Brief Answer: Drug test will be positive Detailed Answer: Hi, I have gone through your query. You have mentioned that currently you are on methadone for pain. Methadone is a synthetic opioid. Methadone and its metabolite EDDP are detected in body fluid and are tested for drug abuse. It is normal that you tested positive. You can show them your prescription and ask specific opioid found in your system. Hope I have answered your query. If you have further query I will be happy to help. Regards
Above answer was peer-reviewed by
Follow-up: What causes positve results for opiates in system? 1 hour later
No I don't think you understand. The place that prescribes me my methadone drug test me. The methadone showed up in my system as methadone but then there was opiates as well. They test separately for the methadone the opiates were from something else I hope I don't have to re-type everything again. Is this really a doctor???
Answered by Dr. Gaurav Katiyar 14 hours later
Brief Answer: Dicyclomine doesn't cause false positive results... Detailed Answer: Hi, I apologies for not understanding your concern rightly. Well, current modern laycboratory tests are advanced and reports are rarely false. It doesn't mean you are lying; perhaps you need to check with the pharmacy stores if any medications that you took had other ingriedients in them. Generic dicyclomine doesn't interfere with opiate drug testing. It wouldn't have caused the positive report. Do you remember taking codeine for cough or diphenoxylate (Lomotil) for diarrhea recently, as these will lead to positive result. If you haven't please verify if the supplements and medicines you took recently had any of these in them. Morphine, codeine, thebaine, nicomorphine, desomorphine, acetylpropionylmorphine, hydromorphone, hydrocodone, oxycodone, oxymorphone, ethylmorphine, buprenorphine, fentanyl, pethidine, levorphanol, methadone, tramadol, dextropropoxyphene, Pethidine. I am sorry for providing a big list; but without the right information of what metabolite was found, I wouldn't be able to narrow down the list or provide additional information. Hope you understand. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor